Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 314, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2006, 3:24 PM CDT for Adams County, Illinois; Lewis County, Marion County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2006, 3:24 PM CDT (20:24 UTC)
- Expired
- May 31, 2006, 4:15 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Adams County, IL, Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 159 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 312025 SVRLSX ILC001-MOC111-127-312115- /O.NEW.KLSX.SV.W.0314.060531T2024Z-060531T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 324 PM CDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI NORTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI NORTHWESTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 415 PM CDT * AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF QUINCY...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MAYWOOD... LA GRANGE... CANTON... MENDON... QUINCY... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3989 9168 3979 9145 4018 9111 4019 9150 $$ TES
2 follow-up statements
000
WWUS53 KLSX 312048
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT WED MAY 31 2006
ILC001-MOC111-127-312115-
/O.CON.KLSX.SV.W.0314.000000T0000Z-060531T2115Z/
ADAMS IL-MARION MO-LEWIS MO-
347 PM CDT WED MAY 31 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN LEWIS...NORTHERN MARION AND NORTHWESTERN ADAMS
COUNTIES...
AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER LA GRANGE...MOVING
NORTH AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
URSA...CANTON...MEYER...MENDON AND LIMA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DAMAGING WINDS UP TO 60 MPH ALONG WITH LARGE TREE BRANCHES DOWNED
WERE REPORTED EAST OF EWING AT 335 PM WITH THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS SITUATION...SEEK SAFE SHELTER AND STAY AWAY FROM
WINDOWS
LAT...LON 3990 9168 3987 9144 4021 9116 4021 9151
4000 9170
$$
TES000
WWUS53 KLSX 312118
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
419 PM CDT WED MAY 31 2006
ILC001-MOC111-127-312129-
/O.EXP.KLSX.SV.W.0314.000000T0000Z-060531T2115Z/
ADAMS IL-MARION MO-LEWIS MO-
419 PM CDT WED MAY 31 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS...NORTH
CENTRAL MARION AND NORTHWESTERN ADAMS COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3989 9168 3987 9144 4021 9116 4021 9151
4000 9170
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:04 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 31, 12:04 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1204 PM CDT WED MAY 31 2006 .DISCUSSION... CURRENT CONVECTION AHD OF MCV MOVG E-NEWD THRU SWRN MO ATTM AND ALNG AND JUST AHD OF WK CDFNT EXTDG FM NR MCI NE THRU UIN. DO NOT SEE MUCH MOVEMENT OF THE CDFNT TDA...ALTHOUGH NOT VRY EASY TO DISCERN FRONTAL POSITION AS IT IS SO WK. NAM MDL DEPICTS A BETTER DEFINED 850 MB FNT COMPARED TO A SFC FNT LTR TDA AND TGT. WILL PROBABLY PUT THE HIGHEST POPS TDA FM COU AREA TO BTWN UIN AND STL NR AND JUST S OF CDFNT POSITION. THERE SHOULD ALSO BE MORE SCT CONVECTION FURTHER S ALNG OUTFLOW BNDRYS AND AHD OF WK SW FLOW SHRTWVS. MOS GUIDANCE HAS BEEN A LTL COOL ON MAX TEMP FCST AND PLAN TO LEAN TWRD THE WRMR SIDE OF GUIDANCE TDA. WK CDFNT SHOULD BGN TO MOV SEWD TGT AND THU AS MDLS SHOW A RELATIVELY STG SHRTWV TROF MOVG EWD THRU THE NRN PLAINS TGT AND INTO THE GRT LKS REGION ON THU. GFS MDL APRS TO HAVE SOME FEEDBACK PROBLEMS AND GENERATES A QPF BULLSEYE OVR NERN MO TGT WHICH DROPS SEWD ALNG THE MISSISSIPPI RVR ON THU. BELIEVE THIS IS OVERDONE...ALTHOUGH NAM MDL MAY BE A LTL TOO DEFICIENT ON QPF WED NGT. BEST PCPN THREAT SHOULD SHIFT TO THE SRN AND ERN PTN OF THE CWA ON THU. NAM MDL APRS TO INDICATE A SECONDARY WK CDFNT DROPPING SEWD THRU THE CWA ON THU AHD OF SFC RDG BUILDING INTO NWRN MO AND FINALLY BRINGING LWR SFC DWPTS SEWD INTO MO. NAM MDL HAS INCRSG 850 MB CAA THU NGT WITH DRIER 850 MB DWPTS ADVCTG SEWD INTO THE CWA. MAY MENTION LOW POPS OVR THE EXTRM ERN AND SRN PTN OF THE CWA INTO THU NGT TIL THE MID-UPR LVL TROF PUSHES E OF THE CWA AND DRIER...MORE STABLE AIR ADVANCES SEWD THRU THE ENTR CWA. FRI SHOULD BE MOSTLY SNY AND LESS HUMID WITH SFC RDG ACRS THE REGION AND A RETURN TO NWLY MID-UPR LVL FLOW. GKS && .AVIATION... FOR THE 18Z TAFS... WEAK COLD FRONT REMAINS RUFLY ALONG A KPIA-KMCI LINE AT 17Z...AND IS STILL EXPECTED TO DRIFT EVER SO SLOWLY SEWD THIS AFTERNOON. LOW LEVEL FORCING CAUSED BY THIS FRONT IS WEAK. CONVECTION THIS AFTERNOON WILL BE MAINLY CAUSED BY DIURNAL HEATING RATHER THAN BOUNDARY INTERACTION. CURRENT THINKING IS FOR SHRA WITH SOME SCT TSRA THROUGHOUT THE AFTERNOON AND EARLY EVE. SHRA WILL CONTINUE INTO THE EVENING...THOUGH COVERAGE IS THOUGHT TO BE TOO SCATTERED AND QUESTIONABLE AT THIS TIME TO WARRANT PUTTING IN ANY OF THE TAFS. OTHERWISE...EXPECT VFR CIGS TODAY ASSOCIATED WITH MID AND HIGH CLOUDS. ONLY MVFR CONDITIONS WILL BE BRIEFLY WITH ANY PRECIPITATION. WINDS WILL BE LGT AND LIKELY VRB THROUGH MOST OF THE PERIOD. DUMMER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 31, 6:54 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 654 AM CDT WED MAY 31 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 654 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. WHILE NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY PRODUCE VERY HEAVY RAINFALL...SMALL HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON THURSDAY UNTIL THE COLD FRONT PUSHES SOUTHEAST OF THE REGION...AND LESS HUMID AND MORE STABLE AIR FILTERS INTO THE AREA BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Local storm report, May 31, 1:21 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
121 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL NEW ATHENS 38.32N 89.88W
05/31/2006 E0.75 INCH ST. CLAIR IL LAW ENFORCEMENT
MINOR FLOODING IS OCCURING ALONG ROUTE 13 IN TOWN.
&&
TILLYLocal storm report, May 31, 2:41 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL HANNIBAL 39.71N 91.38W
05/31/2006 M0.75 INCH MARION MO LAW ENFORCEMENT
&&
SDUMMERLocal storm report, May 31, 3:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN 2 WSW NEW ATHENS 38.31N 89.92W
05/31/2006 M3.00 INCH ST. CLAIR IL TRAINED SPOTTER
OVER 3 INCHES OF RAIN FELL BETWEEN 100 AND 215 PM.
&&
SDUMMERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:48 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 42 min |
| May 31, 2:29 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| May 31, 2:59 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.